Alert archive / California / Beach Hazards Statements in 2014

Beach Hazards Statement 22, NWS Los Angeles, CA

December 3, 2014

NWS Los Angeles, CA issued this beach hazards statement at Dec 3, 2014, 12:15 PM PST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Dec 3, 2014, 12:15 PM PST (20:15 UTC)
Expired
Dec 4, 2014, 10:00 AM PST
In force
22 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

106 
WHUS46 KLOX 032015
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1215 PM PST WED DEC 3 2014

...STRONG RIP CURRENTS AND ELEVATED SURF ALONG EXPOSED WEST
FACING SHORES AT TIMES AND MINOR TIDAL OVERFLOW EXPECTED THROUGH
THURSDAY MORNING...

.FREQUENT AND STRONG RIP CURRENTS AND ELEVATED SURF ARE EXPECTED
ALONG EXPOSED WEST FACING SHORES IN LOS ANGELES COUNTY THROUGH
THURSDAY. SURF WILL BE ELEVATED AT TIMES AS A MIX OF SWELLS
ORIGINATING FROM THE EASTERN PACIFIC AND WESTERN PACIFIC PERSISTS THROUGH
THURSDAY. THE SWELLS ORIGINATING FROM THE EASTERN PACIFIC WILL
PEAK THIS EVENING WHILE A LONGER PERIOD SWELL FROM THE WESTERN
PACIFIC ARRIVES THURSDAY. THE SURF WILL THEN SUBSIDE FRIDAY. 

THE OBSERVED WATER LEVEL AT PORT OF LOS ANGELES THIS MORNING WAS
6.9 FEET WHICH WAS .6 FEET ABOVE THE PREDICTED HIGHER HIGH TIDE.
A SPRING TIDE IS EXPECTED THURSDAY MORNING AND IS PREDICTED TO BE
6.5 FEET AND IF THE DIFFERENCE BETWEEN THE OBSERVED AND PREDICTED
WATER LEVEL CONTINUES THURSDAY MORNING THEN MINOR TIDAL OVERFLOW
IS POSSIBLE IN THE VICINITY OF THE PENNISULA. SIMILAR WATER LEVELS
ARE PREDICTED FRIDAY AND SATURDAY MORNING BUT TIDAL OVERFLOW IS
LESS LIKELY.

CAZ041-040415-
/O.NEW.KLOX.BH.S.0022.141203T2015Z-141204T1800Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
1215 PM PST WED DEC 3 2014

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
BEACH HAZARDS STATEMENT FOR STRONG RIP CURRENTS AND ELEVATED SURF...WHICH
IS IN EFFECT THROUGH THURSDAY MORNING.

* HAZARDS...STRONG RIP CURRENTS WITH SURF 4 TO 6 FEET OCCASIONALLY
  7 FEET. HIGHER HIGH TIDE 6.5 FEET.

* TIMING...A WEST SWELL WILL SUBSIDE TONIGHT. A FRESH LONGER
  PERIOD WEST-NORTHWEST SWELL IS EXPECTED TO ARRIVE THURSDAY AND
  PEAK THURSDAY NIGHT. PREDICTED HIGHER HIGH TIDE AROUND 7 AM PST
  THURSDAY.

* LOCATION...STRONG RIP CURRENTS AND ELEVATED SURF ALONG EXPOSED
  WEST FACING SHORES. MINOR TIDAL OVERFLOW IN THE VICINITY OF THE LONG
  BEACH PENINSULA.

* IMPACTS...STRONG RIP CURRENTS IN THE VICINITY OF ELEVATED SURF. MINOR
  TIDAL OVERFLOW DURING HIGHER HIGH TIDE..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$
3 follow-up statements
866 
WHUS46 KLOX 040350
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
750 PM PST WED DEC 3 2014

...STRONG RIP CURRENTS AND ELEVATED SURF ALONG EXPOSED WEST
FACING SHORES AT TIMES AND MINOR TIDAL OVERFLOW EXPECTED THROUGH
THURSDAY MORNING...

.FREQUENT AND STRONG RIP CURRENTS AND ELEVATED SURF ARE EXPECTED
ALONG EXPOSED WEST FACING SHORES IN LOS ANGELES COUNTY THROUGH
THURSDAY. SURF WILL BE ELEVATED AT TIMES AS A MIX OF SWELLS
ORIGINATING FROM THE EASTERN PACIFIC AND WESTERN PACIFIC PERSISTS
THROUGH THURSDAY. THE SWELLS ORIGINATING FROM THE EASTERN PACIFIC
WILL PEAK THIS EVENING WHILE A LONGER PERIOD SWELL FROM THE
WESTERN PACIFIC ARRIVES THURSDAY. THE SURF WILL THEN SUBSIDE
FRIDAY.

THE OBSERVED WATER LEVEL AT PORT OF LOS ANGELES WEDNESDAY MORNING
WAS 6.9 FEET WHICH WAS .6 FEET ABOVE THE PREDICTED HIGHER HIGH
TIDE. A SPRING TIDE IS EXPECTED THURSDAY MORNING AND IS PREDICTED
TO BE 6.5 FEET...AND IF THE DIFFERENCE BETWEEN THE OBSERVED AND
PREDICTED WATER LEVEL CONTINUES THURSDAY MORNING THEN MINOR TIDAL
OVERFLOW IS POSSIBLE IN THE VICINITY OF THE PENINSULA. SIMILAR
WATER LEVELS ARE PREDICTED FRIDAY AND SATURDAY MORNING BUT TIDAL
OVERFLOW IS LESS LIKELY.

CAZ041-041400-
/O.CON.KLOX.BH.S.0022.000000T0000Z-141204T1800Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
750 PM PST WED DEC 3 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY
MORNING...

* HAZARDS...STRONG RIP CURRENTS WITH SURF 4 TO 6 FEET 
  OCCASIONALLY 7 FEET. HIGHER HIGH TIDE 6.5 FEET. 

* TIMING...A WEST SWELL WILL SUBSIDE TONIGHT. A FRESH LONGER 
  PERIOD WEST-NORTHWEST SWELL IS EXPECTED TO ARRIVE THURSDAY AND 
  PEAK THURSDAY NIGHT. PREDICTED HIGHER HIGH TIDE AROUND 7 AM 
  PST THURSDAY. 

* LOCATION...STRONG RIP CURRENTS AND ELEVATED SURF ALONG EXPOSED 
  WEST FACING SHORES. MINOR TIDAL OVERFLOW IN THE VICINITY OF 
  THE LONG BEACH PENINSULA. 

* IMPACTS...STRONG RIP CURRENTS IN THE VICINITY OF ELEVATED SURF.
  MINOR TIDAL OVERFLOW DURING HIGHER HIGH TIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$

30/SIRARD
413 
WHUS46 KLOX 041335
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
535 AM PST THU DEC 4 2014

...STRONG RIP CURRENTS AND ELEVATED SURF ALONG EXPOSED WEST
FACING SHORES AT TIMES AND MINOR TIDAL OVERFLOW EXPECTED THROUGH
THIS MORNING...

.FREQUENT AND STRONG RIP CURRENTS AND ELEVATED SURF ARE EXPECTED
ALONG EXPOSED WEST FACING SHORES IN LOS ANGELES COUNTY THROUGH
TODAY. SURF WILL BE ELEVATED AT TIMES AS A MIX OF SWELLS
ORIGINATING FROM THE EASTERN PACIFIC AND WESTERN PACIFIC PERSISTS
THROUGH TODAY. THE SURF WILL THEN SUBSIDE FRIDAY.

THE OBSERVED WATER LEVEL AT PORT OF LOS ANGELES WEDNESDAY MORNING
WAS 6.9 FEET WHICH WAS .6 FEET ABOVE THE PREDICTED HIGHER HIGH
TIDE. A SPRING TIDE IS EXPECTED THIS MORNING AND IS PREDICTED TO
BE 6.5 FEET...AND IF THE DIFFERENCE BETWEEN THE OBSERVED AND
PREDICTED WATER LEVEL CONTINUES THIS MORNING THEN MINOR TIDAL
OVERFLOW IS POSSIBLE IN THE VICINITY OF THE PENINSULA. SIMILAR
WATER LEVELS ARE PREDICTED FRIDAY AND SATURDAY MORNING BUT TIDAL
OVERFLOW IS LESS LIKELY.

CAZ041-041800-
/O.CON.KLOX.BH.S.0022.000000T0000Z-141204T1800Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
535 AM PST THU DEC 4 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* HAZARDS...STRONG RIP CURRENTS WITH SURF 4 TO 6 FEET 
  OCCASIONALLY 7 FEET. HIGHER HIGH TIDE 6.5 FEET. 

* TIMING...A FRESH LONGER PERIOD WEST- NORTHWEST SWELL IS EXPECTED
  TO ARRIVE TODAY AND PEAK TONIGHT. PREDICTED HIGHER HIGH TIDE
  AROUND 7 AM PST THURSDAY.

* LOCATION...STRONG RIP CURRENTS AND ELEVATED SURF ALONG EXPOSED 
  WEST FACING SHORES. MINOR TIDAL OVERFLOW IN THE VICINITY OF 
  THE LONG BEACH PENINSULA. 

* IMPACTS...STRONG RIP CURRENTS IN THE VICINITY OF ELEVATED 
  SURF. MINOR TIDAL OVERFLOW DURING HIGHER HIGH TIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$

RAT
430 
WHUS46 KLOX 041804
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1004 AM PST THU DEC 4 2014

CAZ041-041915-
/O.EXP.KLOX.BH.S.0022.000000T0000Z-141204T1800Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
1004 AM PST THU DEC 4 2014

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 10 AM PST THIS
MORNING...

.THE BEACH HAZARD STATEMENT FOR LOS ANGELES COUNTY HAS BEEN
ALLOWED TO EXPIRE. HOWEVER STRONG RIP CURRENTS AND ELEVATED SURF
WILL OCCUR AT TIMES TODAY ALONG EXPOSED WEST FACING SHORES IN LOS
ANGELES COUNTY. BEACHGOERS SHOULD BE CAREFUL WHEN WALKING ALONG
THE SHORELINE AND NEVER TURN THEIR BACKS TO THE OCEAN.

$$
KJ/MW

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Dec 3, 10:32 AM PST, 1 hour 43 minutes earlier.

Area forecast discussion, Dec 3, 10:32 AM PST, 1 hour 43 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1032 AM PST WED DEC 3 2014

.SYNOPSIS...

SCATTERED SHOWERS WILL PERSIST TODAY ESPECIALLY ALONG THE SOUTH
FACING FOOTHILLS AND MOUNTAIN SLOPES. SOME SHOWERS WILL LINGER INTO
THURSDAY. A WEAK SYSTEM MAY BRING SOME LIGHT RAIN SHOWERS TO AREAS
NORTH OF POINT CONCEPTION LATE FRIDAY INTO SATURDAY
MORNING...OTHERWISE DRY AND WARMER TEMPERATURES INTO EARLY NEXT WEEK.

&&

.SHORT TERM (TODAY-FRI)...BIT OF A TRICKY FORECAST TODAY FOR THE
EASTERN PORTION OF THE FORECAST AREA. YESTERDAY MODELS STARTED TO
IDENTIFY AN AREA OF ENERGY MOVING UP FROM THE SOUTH THAT WOULD BRING
AN ADDITIONAL SHOT OF MODERATE TO HEAVY PRECIP AND POSSIBLY EVEN
SOME CONVECTIVE ACTIVITY FROM LA COUNTY SOUTH AND EAST. TODAY'S
MODELS HAVE DEFINITELY SHIFTED THIS ENERGY MORE TO THE SOUTH AND
CONFIDENCE IS NOT VERY HIGH THAT WE'LL SEE ANYTHING MORE THAN JUST
SOME ON AND OFF LIGHT SHOWERS. WILL LEAVE UP THE FLASH FLOOD WATCH
FOR LA COUNTY BURN AREAS BUT CONTINUE TO MONITOR THROUGH THE DAY AND
EVALUATE LATER IF IT'S STILL NEEDED.

OTHERWISE, JUST ISOLATED TO SCATTERED LIGHT SHOWERS AROUND THE AREA
WITH SOME OCCASIONAL PEEKS OF SUNSHINE.

ON THURSDAY MODELS SHOW THE SOUTHERN END OF A WARM FRONT SETTING UP
ALONG THE CENTRAL COAST PROVIDING SOME ADDED LIFT FOR ADDITIONAL
SHOWERS, MAINLY NORTH OF PT CONCEPTION. FURTHER SOUTH IT SHOULD BE
MOSTLY DRY WITH A MIX OF SUN AND CLOUDS.

MODELS TRENDING WETTER AGAIN FOR FRIDAY AFTERNOON AND EVENING,
ESPECIALLY NORTH OF PT CONCEPTION. WILL LIKELY BE RAISING POPS
DURING THIS TIME WITH THE AFTERNOON UPDATE.

***FROM PREVIOUS DISCUSSION***

.LONG TERM (SAT-TUE)...
THINGS LOOK PRETTY UNREMARKABLE FOR THE XTND PERIOD. SATURDAY WILL
START OFF DRY BUT MOSTLY CLOUDY. A RIDGE WILL APPROACH DURING THE
AFTERNOON AND CLEAR THE SKIES TO PARTLY CLOUDY. PARTLY CLOUDY AND A
LITTLE WARMER AS THE RIDGE TAKES HOLD. (IT MIGHT EVEN BE SUNNY).

THE RIDGE MOVES EAST ON MONDAY AND SW FLOW SETS UP OVER THE AREA. NO
REAL BIG CHANGE TO FORECAST. MOSTLY CLEAR OR PARTLY CLOUDY SKIES
DEPENDING ON HOW MUCH MID OR UPPER LEVEL CLOUDS ARE PRESENT. MAX
TEMPS WILL BE A DEGREE OR TWO ABOVE NORMAL.

&&

.AVIATION...03/1800Z...

MID/UPPER LEVEL TROUGH OF LOW PRESSURE UPSTREAM WILL APPROACH AND
MOVE OVER THE AREA WHILE A TROUGH OF LOW PRESSURE SHIFTS EAST OVER
THE CENTRAL PACIFIC. AIR MASS WILL REMAIN RELATIVELY MOIST. FREEZING
LEVEL WAS APPROXIMATELY 10.5KFT THIS MORNING AND WILL DIFFER BY PLUS
1KFT FRIDAY MORNING.

MARINE LAYER AT LAX AT 1735Z IS NONE.

KLAX...-RA THROUGH 04/10Z. CIGS 012-015 WILL LIKELY PERSIST THROUGH
04/18Z WITH A CHANCE CIGS 005 AT TIMES BETWEEN 04/00-04/04Z. THEN
CHANCE CIGS 025 BY 04/18Z.

KBUR...-RA THROUGH 04/10Z. CIGS 015 LIKELY BETWEEN 03/19-03/23Z THEN
CHANCE CIGS 008 BETWEEN 03/23-04/10Z. THEN CHANCE CIGS 015 AFTER
04/10Z.

VIRTUALLY CERTAIN - 95-100%
VERY LIKELY       - 80-95%
LIKELY            - 60-80%
CHANCE            - 30-60%
VERY UNLIKELY     - 20% OR LESS

&&

.MARINE...03/0900 AM PST...

SMALL CRAFT ADVISORY CONDITIONS NORTH OF THE NORTHERN CHANNEL
ISLANDS WILL LIKELY END THIS AFTERNOON. OTHERWISE SWELLS ORIGINATING
FROM THE LOW PRESSURE SYSTEM OVER THE EASTERN PACIFIC WITHIN 240-270
DEGREES RELATIVE TO SOUTHWEST CALIFORNIA WILL PEAK TODAY AND RANGE
FROM 5-7 FEET IN THE BIGHT AND 7-10 FEET ELSEWHERE. A LONGER PERIOD
SWELL ORIGINATING FROM THE WESTERN PACIFIC STORM LAST WEEK FRIDAY
AND ORIENTED BETWEEN 290-300 DEGREES WILL ARRIVE THURSDAY MORNING
AND PEAK THURSDAY NIGHT AND REMAIN BELOW 8 FEET.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FOR LA COUNTY BURN AREAS (SEE LAXFFALOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...MW/RORKE
AVIATION/MARINE...30
SYNOPSIS...B

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 3, 6:00 AM PST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST WED DEC 3 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-041400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST WED DEC 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

THERE WILL BE PERIODS OF SHOWERS ACROSS THE ENTIRE FORECAST AREA.
HOWEVER...BY LATE THIS AFTERNOON AND EVENING ANOTHER SHOT OF RAIN
WILL APPROACH LOS ANGELES COUNTY BRINGING THE POSSIBILITY OF MUD AND
DEBRIS FLOWS. RAIN SHOULD TURN TO SHOWERS OVERNIGHT. MAIN AREAS OF
CONCERN WILL INCLUDE THE COLBY...WILLIAMS AND POWERHOUSE BURN AREAS.

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

THERE WILL BE A SLIGHT CHANCE FOR SHOWERS FRIDAY NIGHT INTO SATURDAY
MORNING FOR PORTIONS OF THE FORECAST AREA. BEST CHANCE WILL BE NORTH
OF POINT CONCEPTION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KAPLAN

Nearby

Beach Hazards Statements in California, 2014Every beach hazards statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.